MAUDE Adverse Event Report: MERIT MEDICAL SYSTEM MERIT LAUREATE®; WIRE, GUIDE, CATHETER

MERIT MEDICAL SYSTEM MERIT LAUREATE®; WIRE, GUIDE, CATHETER
Model Number 00884450033302
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that the patient presented for ivc (inferior vena cava) filter removal.A j-wire inserted down the svc(superior vena cava) to the ivc under fluoroscopic guidance.Multiple attempts made to snare the hook of the filter.Unable to snare the filter.Upon trying to retrieve the filter with the snare, the tip of the wire broke off and went upstream.Cardiothoracic surgery consulted.Recommended anticoagulation.Patient was ultimately transferred to university for intervention.
 
Additional Manufacturer Narrative
The suspect medical device was not returned for investigation.The complaint could not be confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.Should the device be returned later, the investigation will be reopened.

Brand Name
MERIT LAUREATE®
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEM
parkmore business park west
ballybrit, galway
EI 
Manufacturer (Section G)
MERIT MEDICAL SYSTEM IRELAND
parkmore business park west
ballybrit, galway
EI  
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012084662
MDR Report Key15928416
Report Number9616662-2022-00021
Device Sequence Number4397630
Product Code DQX
UDI-Device Identifier00884450033302
UDI-Public00884450033302
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2024
Device Model Number00884450033302
Device Catalogue NumberLWSTDA35260EX/D
Device Lot NumberK2319467
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2022
Supplement Date Received by Manufacturer01/16/2023
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date01/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown